Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Triangular representations of splitting rings


Author: K. R. Goodearl
Journal: Trans. Amer. Math. Soc. 185 (1973), 271-285
MSC: Primary 16A64
DOI: https://doi.org/10.1090/S0002-9947-1973-0325697-4
MathSciNet review: 0325697
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The term ``splitting ring'' refers to a nonsingular ring R such that for any right R-module M, the singular submodule of M is a direct summand of M. If R has zero socle, then R is shown to be isomorphic to a formal triangular matrix ring $ \left( {\begin{array}{*{20}{c}} A & 0 \\ B & C \\ \end{array} } \right)$, where A is a semiprime ring, C is a left and right artinian ring, and $ _C{B_A}$ is a bimodule. Also, necessary and sufficient conditions are found for such a formal triangular matrix ring to be a splitting ring.


References [Enhancements On Off] (What's this?)

  • [1] H. Bass, Finitistic dimension and a homological generalization of semiprimary rings, Trans. Amer. Math. Soc. 95 (1960), 466-488. MR 28 #1212. MR 0157984 (28:1212)
  • [2] V. C. Cateforis, On regular self-injective rings, Pacific J. Math. 30 (1969), 39-45. MR 40 #1432. MR 0248178 (40:1432)
  • [3] C. Faith, Lectures on injective modules and quotient rings, Lecture Notes in Math., no. 49, Springer-Verlag, Berlin and New York, 1967. MR 37 #2791. MR 0227206 (37:2791)
  • [4] K. R. Goodearl, Singular torsion and the splitting properties, Mem. Amer. Math. Soc. No. 124 (1972). MR 0340335 (49:5090)
  • [5] K. R. Goodearl, Essential products of nonsingular rings, Pacific J. Math. (to appear). MR 0316501 (47:5048)
  • [6] J. Lambek, Lectures on rings and modules, Blaisdell, Waltham, Mass., 1966. MR 34 #5857. MR 0206032 (34:5857)
  • [7] N. H. McCoy, The theory of rings, Macmillan, New York, 1964. MR 32 #5680. MR 0188241 (32:5680)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16A64

Retrieve articles in all journals with MSC: 16A64


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0325697-4
Keywords: Nonsingular ring, singular submodule, splitting properties, splitting ring
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society